Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 299, NWS Mobile, AL

December 14, 2009Covington County, Alabama; Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Dec 14, 2009, 9:14 PM CST for Covington County, Alabama; Okaloosa County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2009, 9:14 PM CST (03:14 UTC)
Expired
Dec 14, 2009, 9:45 PM CST
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Covington County, AL, Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 150314
SVRMOB
ALC039-FLC091-150400-
/O.NEW.KMOB.SV.W.0299.091215T0314Z-091215T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
914 PM CST MON DEC 14 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF CRESTVIEW...
  EASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 1000 PM CST

* AT 913 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60   
  MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM 9 MILES         
  NORTHEAST OF ANDALUSIA TO 13 MILES NORTHEAST OF CRESTVIEW TO 11    
  MILES NORTHWEST OF FORT WALTON BEACH...AND MOVING NORTHEAST AT 55  
  MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  ONYCHA...STEDMAN...OPP AND LOCKHART BY 920 PM CST...
  ESTOTHEL AND DEERLAND BY 925 PM CST...
  HOWELLS AND DORCAS BY 930 PM CST...

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3098 8638 3056 8638 3058 8672 3090 8660
      3106 8659 3120 8644 3140 8644 3133 8619
      3100 8617
TIME...MOT...LOC 0313Z 237DEG 46KT 3138 8635 3114 8634
          3092 8645 3083 8658 3072 8660 3058 8666

$$
2 follow-up statements
000 
WWUS54 KMOB 150336
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
936 PM CST MON DEC 14 2009

ALC039-FLC091-150400-
/O.CON.KMOB.SV.W.0299.000000T0000Z-091215T0400Z/
COVINGTON AL-OKALOOSA FL-
936 PM CST MON DEC 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHEASTERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...

AT 935 PM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM ELBA TO 
18 MILES NORTH OF DE FUNIAK SPRINGS TO 15 MILES SOUTHEAST OF 
CRESTVIEW...MOVING NORTHEAST AT 55 MPH.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.

TO REPORT ANY TORNADOES...FUNNEL CLOUDS...OR OTHER HAZARDOUS WEATHER 
OBSERVATIONS TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 
8 7 7 6 3 3 6 7 7 2.

LAT...LON 3098 8638 3056 8638 3057 8650 3078 8649
      3089 8642 3102 8637 3110 8627 3135 8627
      3133 8619 3100 8617
TIME...MOT...LOC 0336Z 237DEG 46KT 3145 8607 3109 8610
          3097 8622 3085 8636 3066 8635

$$
000 
WWUS54 KMOB 150345
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CST MON DEC 14 2009

ALC039-FLC091-150355-
/O.CAN.KMOB.SV.W.0299.000000T0000Z-091215T0400Z/
COVINGTON AL-OKALOOSA FL-
945 PM CST MON DEC 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA AND
SOUTHEASTERN COVINGTON COUNTIES IS CANCELLED...

TO REPORT ANY TORNADOES...FUNNEL CLOUDS...OR OTHER HAZARDOUS WEATHER 
OBSERVATIONS TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 
8 7 7 6 3 3 6 7 7 2.

LAT...LON 3098 8638 3056 8638 3057 8650 3078 8649
      3089 8642 3102 8637 3110 8627 3135 8627
      3133 8619 3100 8617
TIME...MOT...LOC 0345Z 180DEG 0KT 3133 8662 3111 8628
          3096 8623 3080 8619 3070 8600

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 3:10 PM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Dec 14, 3:10 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CST MON DEC 14 2009

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...WET PATTERN WILL
CONTINUE THROUGH TUESDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA.
THE WARM FRONT HAS NOW LIFTED NORTH OF THE AREA WITH MOST OBS IN
SOUTHWEST ALABAMA INDICATING TEMPERATURES AND DEWPOINTS IN THE LOW
70S. LIGHT SOUTHERLY FLOW WILL CONTINUE TO PUMP MOISTURE INTO THE
AREA TONIGHT WITH PW VALUES INCREASING TO ABOVE 1.75 INCHES.
DIFFLUENT UPPER FLOW COMBINED WITH SEVERAL UPPER LEVEL DISTURBANCES
MOVING EASTWARD ACROSS THE AREA WILL TAP INTO THE MOIST AIRMASS AND
GENERATE HEAVY RAIN THROUGH TUESDAY MORNING. ANOTHER 2 TO 4 INCHES
OF RAIN IS POSSIBLE AND THIS WILL EASILY CAUSE FLOODING AS THE
GROUND IS ALREADY SATURATED WITH MANY CREEKS AND RIVERS NEAR OR
ABOVE FLOOD STAGE. A FLASH FLOOD WATCH REMAIN IN EFFECT FOR THE
ENTIRE AREA THROUGH TUESDAY AFTERNOON. DENSE FOG WILL ALSO REMAIN A
THREAT PARTICULARLY NEAR THE COAST AND ADJACENT COASTAL WATERS. THE
COLD FRONT WILL FINALLY MOVE ACROSS THE AREA TUESDAY MORNING THROUGH
TUESDAY AFTERNOON BRINGING A MUCH COOLER AND DRIER AIRMASS BACK INTO
THE REGION. THIS WILL RETURN TEMPERATURES BACK TO NEAR NORMAL FOR
THIS TIME OF YEAR FOR TUESDAY NIGHT AND WEDNESDAY. /13

.LONG TERM...(THURSDAY THROUGH SUNDAY)...THE ECMWF AND GFS BOTH
DEVELOP A GULF LOW ON THURSDAY AND MOVE IT EASTWARD ACROSS THE NORTH
CENTRAL GULF THURSDAY AFTERNOON INTO FRIDAY. THE ECMWF IS STRONGER
AND FARTHER TO THE NORTH WITH THIS LOW...WHICH WOULD HAVE MORE OF AN
IMPACT ON OUR AREA. MEANWHILE THE GFS IS WEAKER AND FARTHER TO THE
SOUTH...THUS KEEPING MOST OF THE HEAVIER RAIN SOUTH AND EAST OF THE
GULF COAST. FOR NOW WILL MAINTAIN THE SLIGHT CHANCE POPS IN THE
ONGOING FORECAST FOR THIS TIME PERIOD WITH THE CAVEAT THAT HIGHER
POPS MAY BE NEEDED IF THE ECMWF SOLUTION IS CORRECT. IN THE WAKE OF
THE GULF LOW...A LONGWAVE TROUGH DEEPENS OVER THE EASTERN STATES AND
SENDS A COLDER AND DRIER AIRMASS ACROSS THE CENTRAL GULF COAST FOR
THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL DROP TEMPERATURES TO
BELOW NORMAL WITH SOME LOWS AROUND THE FREEZING MARK FRIDAY AND
SATURDAY NIGHT. /13

&&

.MARINE...WILL KEEP THE DENSE FOG ADVISORY OVER THE BAYS AND NEAR
SHORE WATERS THROUGH TUESDAY MORNING. DONT EXPECT MUCH...IF ANY
IMPROVEMENT UNTIL THE COLD FRONT ARRIVES LATE MORNING TUESDAY. NOT A
LOT OF REPORTS FROM THE MARINE AREA BUT LOCAL WEB CAMS ALONG THE
BEACHES SHOW LOW VISIBILITY. WINDS WILL INCREASE AFTER THE COLD
FRONT AND SHOULD INCREASE TO SMALL CRAFT ADVISORY LEVELS BY TUESDAY
EVENING. FOR NOW WILL JUST MENTION IN SYNOPSIS. ANOTHER LOW PRESSURE
CENTER IS FORECAST TO DEVELOP AND MOVE EAST ACROSS THE NORTH CENTRAL
GULF LATER IN THE WEEK. THIS WILL INTERACT WITH THE SURFACE HIGH
THAT WILL BE MOVING EAST ACROSS THE SOUTHERN STATES FOLLOWING THE
TUESDAY COLD FRONT AND KEEP THE WINDS NORTH TO NORTHEAST AND AROUND
OR ABOVE SMALL CRAFT LEVELS THROUGH THE WEEK. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  63  41  62 /  90  90  20  00
PENSACOLA   64  68  46  63 /  90  90  30  05
DESTIN      64  69  48  64 /  70  80  40  05
EVERGREEN   59  62  38  60 /  90  90  20  05
WAYNESBORO  53  57  36  57 /  80  80  10  05
CAMDEN      57  59  37  58 /  90  80  10  05
CRESTVIEW   62  67  45  65 /  80  90  30  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     DENSE FOG ADVISORY UNTIL 8 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...AND MOBILE BAY.

&&
Hazardous weather outlook, Dec 14, 6:00 AM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST MON DEC 14 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA

.DAY ONE...TODAY THROUGH TONIGHT

DENSE FOG HAS FORMED OVER THE AREA...WITH VISIBILITIES GENERALLY
BELOW ONE HALF MILE. VISIBILITIES WILL SLOWLY BEGIN TO RISE AFTER
SUNRISE...GENERALLY RISING ABOVE ONE MILE BY MID TO LATE MORNING.
THE FOG WILL LINGER THROUGH THE DAY...BUT VISIBILITIES SHOULD
GENERALLY REMAIN ABOVE ONE HALF MILE THE REST OF TODAY AND TONIGHT.

RAIN WILL OVERSPREAD THE AREA AS A SYSTEM APPROACHES THE AREA. SOME
THUNDERSTORMS WILL MIX IN...BRINGING HEAVIER RAINS TO THE AREA. WITH
SOILS ALREADY SATURATED FROM THE WEEKENDS RAINS...THERE IS AN
INCREASED RISK OF FLASH FLOODING OVER THE AREA...WITH A FLASH FLOOD
WATCH IN EFFECT. A GENERAL TWO TO THREE INCHES OF RAIN ARE EXPECTED
TO ACCUMULATE BEGINNING LATER TODAY...LASTING THROUGH TUESDAY.

SEVERAL RIVERS IN SOUTHEAST MISSISSIPPI AND WESTERN ALABAMA ARE
CURRENT IN FLOOD STAGE...WITH SEVERAL MORE ABOVE ACTION STAGE...AN
INDICATION OF NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL LAST INTO
TUESDAY...ENDING AS A FRONT CROSSES THE AREA. WHILE SEVERE WEATHER
DEVELOPMENT IS NOT EXPECTED...THE ADDITIONAL HEAVY RAIN MAY CREATE
ADDITIONAL FLOODING PROBLEMS AND A FLASH FLOOD WATCH IS IN EFFECT
FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON.

HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA CAN BE
EXPECTED IN THE WAKE OF THE COLD FRONT LATE TUESDAY THROUGH
WEDNESDAY. A RE-ENFORCING FRONT WILL INCREASE WINDS FOR THE
WEEKEND...AGAIN CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

WITH MOST AREAS RECEIVING AN ADDITIONAL THREE TO FOUR INCHES OR MORE
OF RAIN...MORE RIVERS ARE EXPECTED TO RISE ABOVE ACTION AND FLOODING
LEVELS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TONIGHT INTO TUESDAY FOR THE POSSIBILITY OF FLASH FLOODING.

In the hours before

Special weather statement, Dec 14, 5:24 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CST MON DEC 14 2009

ALZ059-062-150030-
ESCAMBIA-UPPER BALDWIN-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
BAY MINETTE
524 PM CST MON DEC 14 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BALDWIN COUNTY AND
ESCAMBIA COUNTY ALABAMA THROUGH 630 PM...

AT 520 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS EXTENDING ALONG AND JUST SOUTHEAST OF THE
INTERSTATE 65 CORRIDOR ACROSS ESCAMBIA COUNTY ALABAMA AND NORTHERN
BALDWIN COUNTY. FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF
35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE TO THE
NORTHEAST AT 30 MPH. SOME OF THE LOCATIONS AFFECTED INCLUDE... LITTLE
ROCK...ATMORE...RABUN...AND STOCKTON.

THESE THUNDERSTORMS ARE ALSO PROLIFIC RAINFALL PRODUCERS AND A FLASH
FLOOD WARNING IS IN EFFECT FOR THE ABOVE MENTIONED AREAS.
Local storm report, Dec 14, 6:49 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
649 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            4 WNW NEW AUGUSTA       31.23N 89.10W
12/14/2009                   PERRY              MS   LAW ENFORCEMENT

            PERRY COUNTY 911 REPORTED WATER OVER MCKENIZE ROAD JUST
            NORTHWEST OF NEW AUGUSTA.

0245 PM     TSTM WND DMG     2 SW DOZIER             31.47N 86.39W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ON POWER LINES ALONG HWY 29 NEAR THE
            COVINGTON AND CRENSHAW COUNTY LINES.

0440 PM     FLASH FLOOD      4 ESE BRANTLEY          31.55N 86.20W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            POWELL ROAD CLOSED DUE TO WATER COVERING THE ROADWAY.

0440 PM     FLASH FLOOD      5 SW RUTLEDGE           31.68N 86.36W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            SWANNER BRIDGE ROAD CLOSED DUE TO WATER COVERING THE
            ROADWAY.

0440 PM     FLASH FLOOD      1 SE HIGHLAND HOME      31.94N 86.30W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            MOGNOLIA SHORES ROAD CLOSED DUE TO WATER COVERING THE
            ROAD.

0440 PM     FLASH FLOOD      7 SSE BRANTLEY          31.49N 86.21W
12/14/2009                   CRENSHAW           AL   EMERGENCY MNGR

            LOWER BOZEMAN ROAD CLOSED DUE TO WATER COVERING THE
            ROADWAY.

0542 PM     FLASH FLOOD      4 ENE BAY MINETTE       30.91N 87.72W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            SEVERAL PORTIONS OF HIGHWAY 31 ARE UNDER WATER.

0542 PM     FLASH FLOOD      5 N BAY MINETTE         30.96N 87.79W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            BALDWIN COUNTY SHERIFF REPORTED THAT THE ON RAMPS TO
            INTERSTATE 65 ARE UNDER WATER.

0550 PM     FLASH FLOOD      ATMORE                  31.02N 87.49W
12/14/2009                   ESCAMBIA           AL   LAW ENFORCEMENT

            ESCAMBIA COUNTY SHERIFF REPORTED WIDESPREAD FLOODING IN
            ATMORE. NUMEROUS ROADS ARE FLOODED AND SEVERAL CARS ARE
            STRANDED.

0555 PM     FLASH FLOOD      ANDALUSIA               31.31N 86.48W
12/14/2009                   COVINGTON          AL   EMERGENCY MNGR

            WIDESPREAD STREET FLOODING REPORTED IN COVINGTON COUNTY.
            SEVERAL ROADS IN THE COUNTY ARE CLOSED DUE TO HIGH WATER.

0640 PM     FLASH FLOOD      1 N BREWTON             31.12N 87.07W
12/14/2009                   ESCAMBIA           AL   PUBLIC

            WATER COVERS DOUGLAS AVE NEAR DOWNTOWN BREWTON.

&&

KC
Local storm report, Dec 14, 8:06 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
806 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      I65 AND CR 47           31.02N 87.66W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            COUNTY ROAD 47 AT INTERSTATE 65 CLOSED DUE TO HIGH WATER.

0755 PM     FLASH FLOOD      CROSSROADS              30.83N 87.86W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            HIGHWAY 225 NEAR BRUCE BEVERAGE ROAD CLOSED DUE TO HIGH
            WATER ON THE ROAD.

&&

KC
Local storm report, Dec 14, 8:15 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
815 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      1 W EVERGREEN           31.43N 86.97W
12/14/2009                   CONECUH            AL   LAW ENFORCEMENT

            ALABAMA STATE TROOPERS REPORTED HIGH WATER ON HIGHWAY 84
            JUST WEST OF EVERGREEN.

&&

KC
Local storm report, Dec 14, 8:25 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
825 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      BAY MINETTE             30.88N 87.77W
12/14/2009                   BALDWIN            AL   LAW ENFORCEMENT

            BALDWIN COUNTY SHERIFF REPORTED ALL EXIT RAMPS ALONG
            INTERSTATE 65 IN BALDWIN COUNTY ARE FLOODED.

&&

KC
Local storm report, Dec 14, 8:44 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
844 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      5 WNW NEW AUGUSTA       31.23N 89.11W
12/14/2009                   PERRY              MS   LAW ENFORCEMENT

            PERRY COUNTY SHERIFF REPORTED A FOOT OF WATER COVERING
            OLD RIVER ROAD.

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:42 PM CSTFlash Flood WarningMOBBaldwin3 hr
Dec 14, 6:49 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Escambia, Monroe, Washington, Wilcox101 min
Dec 14, 6:59 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Escambia, Monroe, Washington, Wilcox91 min
Dec 14, 7:04 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Escambia, Monroe, Washington, Wilcox86 min
Dec 14, 7:09 PM CSTFlash Flood WarningMOBMobile3 hr
Dec 14, 7:16 PM CSTRiver Flood WarningMOBCovington, Escambia68 hr
Dec 14, 7:16 PM CSTRiver Flood WarningMOBBaldwin5 days
Dec 14, 7:16 PM CSTRiver Flood WarningMOBCovington, Crenshaw, Escambia22 hr
Dec 14, 7:29 PM CSTFlash Flood WarningMOBConecuh, Escambia3 hr
Dec 14, 7:43 PM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox3 days
Dec 14, 7:51 PM CSTFlash Flood WarningMOBMobile3 hr
Dec 14, 7:58 PM CSTFlash Flood WarningMOBButler, Covington, Crenshaw3 hr
Dec 14, 8:22 PM CSTSevere Thunderstorm WarningMOBCovington, Escambia53 min
Dec 14, 8:36 PM CSTTornado WarningMOBCovington, Escambia39 min
Dec 14, 8:47 PM CSTAreal Flood AdvisoryMOBChoctaw, Clarke, Monroe, Washington, Wilcox118 min
Dec 14, 8:47 PM CSTRiver Flood WarningMOBMobile25 hr
Dec 14, 9:03 PM CSTSpecial Marine WarningMOB87 min
Dec 14, 9:03 PM CSTSevere Thunderstorm WarningMOBBaldwin27 min
Dec 14, 9:10 PM CSTTornado WarningMOBCovington24 min
Dec 14, 9:11 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Dec 14, 9:44 PM CSTFlash Flood WarningMOBBaldwin4 hr
Dec 14, 9:51 PM CSTSpecial Marine WarningMOB39 min
Dec 14, 9:57 PM CSTFlash Flood WarningMOBMobile4 hr
Dec 14, 10:12 PM CSTFlash Flood WarningMOBConecuh, Escambia3 hr
Dec 14, 11:01 PM CSTFlash Flood WarningMOBCovington3 hr
Dec 15, 1:18 AM CSTAreal Flood WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 4 more8 hr
Dec 15, 3:17 AM CSTRiver Flood WarningMOBEscambia31 hr
Dec 15, 3:20 AM CSTSmall Craft AdvisoryMOB5 days
Dec 15, 8:42 AM CSTRiver Flood WarningMOBBaldwin14 hr
Dec 15, 8:58 AM CSTRiver Flood WarningMOBCovington4 days
Dec 15, 9:22 AM CSTAreal Flood WarningMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more8 hr
Dec 15, 9:54 AM CSTFlash Flood WarningMOBChoctaw, Washington50 min
Dec 14, 7:46 PM CSTRiver Flood WarningMOBOkaloosa38 hr
Dec 14, 11:23 PM CSTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr
Dec 15, 8:58 AM CSTRiver Flood WarningMOBOkaloosa, Santa Rosa14 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.